Alert archive / Montana / High Wind Warnings in 2011
High Wind Warning 11, NWS Billings, MT
NWS Billings, MT issued this high wind warning at Nov 13, 2011, 7:37 PM MST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2011, 7:37 PM MST (02:37 UTC)
- Expired
- Nov 14, 2011, 6:00 PM MST
- In force
- 22 hr
- Issued by
- NWS Billings, MT
The text
As transmitted, in the capitals the NWS used until 2016.
409 WWUS75 KBYZ 140238 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 737 PM MST SUN NOV 13 2011 MTZ028-063-140345- /O.CAN.KBYZ.HW.A.0011.111114T0700Z-111115T1200Z/ SOUTHERN WHEATLAND-JUDITH GAP- INCLUDING THE CITIES OF...HARLOWTON...JUDITH GAP 737 PM MST SUN NOV 13 2011 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH WIND WATCH. WESTERLY WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS AROUND 50 MPH ARE EXPECTED TONIGHT THROUGH THE DAY ON MONDAY. HOWEVER PERSISTENT SUSTAINED WINDS OVER 40 MPH WITH GUSTS OVER 60 MPH ARE NOT LIKELY. THEREFORE THE HIGH WIND WATCH HAS BEEN CANCELLED. $$ MTZ041-141500- /O.UPG.KBYZ.HW.A.0011.111114T0700Z-111115T1200Z/ /O.NEW.KBYZ.HW.W.0011.111114T0237Z-111115T0100Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 737 PM MST SUN NOV 13 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST MONDAY. * TIMING: STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED TONIGHT...CONTINUING THROUGH THE DAY MONDAY. WINDS SHOULD SUBSIDE LATE MONDAY AFTERNOON AS A COLD FRONT MOVES THROUGH THE AREA. * IMPACTS: THE STRONGEST WINDS ARE EXPECTED TO BE ALONG I-90 AND IN THE BIG TIMBER VICINITY...WITH SOMEWHAT WEAKER WINDS FURTHER NORTH ON HIGHWAY 191 NEAR MELVILLE. DANGEROUS CROSSWINDS ARE LIKELY ON PORTIONS OF I-90 AND HIGHWAY 191. * WINDS: WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS AROUND 60 MPH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. SECURE LOOSE ITEMS TO PREVENT DAMAGE FROM FLYING OBJECTS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION OR TAKE AN ALTERNATE ROUTE UNTIL THE WINDS SUBSIDE. && $$ MTZ065-141500- /O.CON.KBYZ.WI.Y.0021.000000T0000Z-111115T0100Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 737 PM MST SUN NOV 13 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST MONDAY... * IMPACTS: DANGEROUS CROSS WINDS WILL CONTINUE ALONG INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE. THIS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * TIMING: THE STRONGEST WINDS ARE EXPECTED AGAIN TONIGHT WITH GUSTS AROUND 60 MPH CONTINUING THROUGH MUCH OF THE DAY MONDAY. WINDS WILL SUBSIDE BEHIND A COLD FRONT LATE MONDAY AFTERNOON. * WINDS: WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH WILL BE COMMON OVERNIGHT AND AT TIMES MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-141500- /O.CON.KBYZ.WI.Y.0021.000000T0000Z-111115T0100Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 737 PM MST SUN NOV 13 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST MONDAY... * IMPACTS: VERY STRONG CROSS WINDS WILL MAKE TRAVEL HAZARDOUS ON ROADS ALONG THE BEARTOOTH FOOTHILLS. THE STRONGEST WINDS ARE EXPECTED FROM SOUTH OF BIG TIMBER TO NEAR NYE. * TIMING: STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE TONIGHT THROUGH MUCH OF THE DAY ON MONDAY. WINDS WILL SUBSIDE BEHIND A COLD FRONT LATE MONDAY AFTERNOON. * WINDS: WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS AROUND 60 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
3 follow-up statements
184 WWUS75 KBYZ 141110 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 410 AM MST MON NOV 14 2011 MTZ041-142315- /O.CON.KBYZ.HW.W.0011.000000T0000Z-111115T0100Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 410 AM MST MON NOV 14 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING: STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED TODAY. WINDS SHOULD SUBSIDE LATE THIS AFTERNOON AS A COLD FRONT MOVES THROUGH THE AREA. * IMPACTS: THE STRONGEST WINDS ARE EXPECTED TO BE ALONG I-90 AND IN THE BIG TIMBER VICINITY...WITH SOMEWHAT WEAKER WINDS FURTHER NORTH ON HIGHWAY 191 NEAR MELVILLE. DANGEROUS CROSSWINDS ARE LIKELY ON PORTIONS OF I-90 AND HIGHWAY 191. * WINDS: WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS AROUND 60 MPH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. SECURE LOOSE ITEMS TO PREVENT DAMAGE FROM FLYING OBJECTS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION OR TAKE AN ALTERNATE ROUTE UNTIL THE WINDS SUBSIDE. && $$ MTZ065-142315- /O.CON.KBYZ.WI.Y.0021.000000T0000Z-111115T0100Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 410 AM MST MON NOV 14 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * IMPACTS: DANGEROUS CROSS WINDS WILL CONTINUE ALONG INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE. THIS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * TIMING: STRONG WINDS ARE EXPECTED TODAY WITH GUSTS AROUND 60 MPH. WINDS WILL SUBSIDE BEHIND A COLD FRONT MOVING THROUGH LATE THIS AFTERNOON. * WINDS: WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH WILL BE COMMON TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-142315- /O.CON.KBYZ.WI.Y.0021.000000T0000Z-111115T0100Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 410 AM MST MON NOV 14 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * IMPACTS: VERY STRONG CROSS WINDS WILL MAKE TRAVEL HAZARDOUS ON ROADS ALONG THE BEARTOOTH FOOTHILLS. THE STRONGEST WINDS ARE EXPECTED FROM SOUTH OF BIG TIMBER TO NEAR NYE. * TIMING: STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE THROUGH THE DAY. THE WINDS WILL SUBSIDE BEHIND A COLD FRONT LATE THIS AFTERNOON. * WINDS: WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS AROUND 60 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
542 WWUS75 KBYZ 141634 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 934 AM MST MON NOV 14 2011 MTZ041-150100- /O.CON.KBYZ.HW.W.0011.000000T0000Z-111115T0100Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 934 AM MST MON NOV 14 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * TIMING: STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED TODAY. WINDS SHOULD SUBSIDE LATE THIS AFTERNOON AS A COLD FRONT MOVES THROUGH THE AREA. * IMPACTS: THE STRONGEST WINDS ARE EXPECTED TO BE ALONG I-90 AND IN THE BIG TIMBER VICINITY...WITH SOMEWHAT WEAKER WINDS FURTHER NORTH ON HIGHWAY 191 NEAR MELVILLE. DANGEROUS CROSSWINDS ARE LIKELY ON PORTIONS OF I-90 AND HIGHWAY 191. * WINDS: WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS AROUND 60 MPH ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. SECURE LOOSE ITEMS TO PREVENT DAMAGE FROM FLYING OBJECTS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION OR TAKE AN ALTERNATE ROUTE UNTIL THE WINDS SUBSIDE. && $$ MTZ065-150100- /O.CON.KBYZ.WI.Y.0021.000000T0000Z-111115T0100Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 934 AM MST MON NOV 14 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * IMPACTS: DANGEROUS CROSS WINDS WILL CONTINUE ALONG INTERSTATE 90 FROM LIVINGSTON TO SPRINGDALE. THIS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * TIMING: STRONG WINDS ARE EXPECTED TODAY WITH GUSTS AROUND 60 MPH. WINDS WILL SUBSIDE BEHIND A COLD FRONT MOVING THROUGH LATE THIS AFTERNOON. * WINDS: WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH WILL BE COMMON TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ066-150100- /O.CON.KBYZ.WI.Y.0021.000000T0000Z-111115T0100Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 934 AM MST MON NOV 14 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * IMPACTS: VERY STRONG CROSS WINDS WILL MAKE TRAVEL HAZARDOUS ON ROADS ALONG THE BEARTOOTH FOOTHILLS. THE STRONGEST WINDS ARE EXPECTED FROM SOUTH OF BIG TIMBER TO NEAR NYE. * TIMING: STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE THROUGH THE DAY. THE WINDS WILL SUBSIDE BEHIND A COLD FRONT LATE THIS AFTERNOON. * WINDS: WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS AROUND 60 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HTTP://WEATHER.GOV/BILLINGS
350 WWUS75 KBYZ 150104 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 604 PM MST MON NOV 14 2011 MTZ041-150215- /O.EXP.KBYZ.HW.W.0011.000000T0000Z-111115T0100Z/ NORTHERN SWEET GRASS- INCLUDING THE CITY OF...BIG TIMBER 604 PM MST MON NOV 14 2011 ...HIGH WIND WARNING HAS EXPIRED... WINDS ARE NO LONGER EXPECTED TO REACH WARNING CRITERIA. HOWEVER...MOTORISTS ALONG INTERSTATE 90 SHOULD STILL EXPECT OCCASIONAL WESTERLY WIND GUSTS TO NEAR 50 MPH THROUGH 9 PM THIS EVENING. $$ MTZ065-066-150215- /O.EXP.KBYZ.WI.Y.0021.000000T0000Z-111115T0100Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 604 PM MST MON NOV 14 2011 ...WIND ADVISORY HAS EXPIRED... WINDS ARE NO LONGER EXPECTED TO REACH ADVISORY CRITERIA. HOWEVER...MOTORISTS ALONG INTERSTATE 90 SHOULD STILL EXPECT OCCASIONAL WESTERLY WIND GUSTS TO NEAR 50 MPH THROUGH 9 PM THIS EVENING. $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Nov 13, 3:14 PM MST, 4 hours 23 minutes earlier.
Area forecast discussion, Nov 13, 3:14 PM MST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
314 PM MST SUN NOV 13 2011
.SHORT TERM...VALID FOR MON AND TUE...
CONFIDENCE IS HIGH THAT THE SHORT TERM FORECAST WILL BE RATHER
UNSETTLED. VERY DEEP UNSTABLE NW FLOW OVER THE REGION WILL
PRODUCE LIGHT SNOW OR RAIN ALONG WITH VERY WINDY CONDITIONS AT
TIMES. FORECAST PROBLEMS INCLUDE PLACEMENT OF HIGHEST POPS AND THE
POSSIBILITY OF WIND REACHING WARNING CRITERIA.
FIRST LETS TALK PRECIPITATION...AS MENTIONED ABOVE VERY UNSTABLE
NW FLOW WILL CONTINUE OVER THE REGION THROUGH TUESDAY NIGHT. LAPSE
RATES ARE VERY STEEP AND ALONG WITH SOME WEAK WARM AIR ADVECTION
WILL LEAD TO OCCASIONAL SCATTERED AREAS OF GENERALLY LIGHT RAIN
AND SNOW SHOWERS. AREAS CLOSE TO MOUNTAINS WILL HAVE TO OVERCOME
STRONG DOWNSLOPE FLOW IN THE CURRENT PATTERN. THEREFORE
CLIMATOLOGICAL FAVORED AREAS IN A NW TO SE ORIENTED CORRIDOR
FROM NEAR ROUNDUP TO LAME DEER WILL SEE HIGHEST CHANCE POPS.
ALSO...QPF PLACEMENT FROM MODELS SUPPORT IDEA THAT WNW SIDES OF
CRAZIES...BELTS AND ABSAROKAS WILL SEE BEST CHANCE OF
ACCUMULATING SNOWFALL DUE TO UNSTABLE UPSLOPE FLOW. LOOK FOR A FEW
INCHES OVER THE WEST FACING SLOPES THE COUPLE OF DAYS.
STRONG COLD ADVECTION IN MID TO LOWER LEVELS SWEEPS ACROSS NE
THIRD OF MONTANA LATER MONDAY NIGHT SETTING UP A BETTER
BAROCLINIC ZONE FURTHER SOUTH OF BILLINGS FROM LIVINGSTON TO THE
BIG HORNS. SOME SPOTTY LIGHT ACCUMULATIONS OF 1 TO 2 INCHES ARE
POSSIBLE MONDAY NIGHT INTO EARLY TUESDAY IN THESE AREAS. LOOK FOR
COOLER CONDITIONS TUESDAY.
NOW FOR WINDS...PRESSURE GRADIENT WILL STRENGTHEN AGAIN OVER
WESTERN ZONES AGAIN TONIGHT WITH FAVORABLE ORIENTATION TO THE
FOOTHILLS AND PARADISE VALLEY TO SUPPORT GAP FLOW. VERTICAL
PROFILE OF LAPSE RATES SUGGEST HYBRID EVENT WITH MIXING DOWN
OF STRONG WINDS AND BRIEF PERIODS OF POSSIBLE STABLE LAYER FORMING
LATE TO PRODUCE SOME ACTUAL GAP FLOW. THEREFORE...IT IS A NO
BRAINER TO KEEP WIND ADVISORY GOING OVER LIVINGSTON AND FOOTHILLS
TONIGHT AND MONDAY. HIGH WIND FOR WHEATLAND AND SWEET GRASS
COUNTIES NOT AS CLEAR. DO NOT SEE STABLE LAYER AT MOUNTAIN TOP FOR
ANY TYPE OF GAP FLOW SCENARIO. HOWEVER...STRONG DOWNWARD MOTION IN
IMMEDIATE LEE OF THE MOUNTAINS AND EXCELLENT MIXING MAY MIX DOWN
SOME VERY STRONG WINDS. HOWEVER...ENVIRONMENT NOT THAT MUCH
DIFFERENT THAN TODAY EXCEPT FOR SOMEWHAT STRONGER 700MB WINDS
ACROSS THE AREA...AND HARLOWTON AND JUDITH GAP HAVE NOT REALLY
BEEN CONSISTENTLY STRONG. HOWEVER...A SITE ON A BLUFF NEAR BIG
TIMBER DID REPORT A GUST TO 57 MPH EARLIER TODAY. THIS IS NOT A
SLAM DUNK HIGHLIGHT...WILL THEREFORE CHOOSE TO SIMPLY CONTINUE TO
HOLD ONTO HIGH WIND WATCH AND LET NEXT SHIFT MONITOR CONDITIONS
THROUGH THE EVENING.
AS FOR THE REST OF THE PLAINS...EXCELLENT MIXING SIGNATURES ON
BUFKIT PROFILES MONDAY AND 850MB WINDS IN THE 30 TO NEAR 37 KT
RANGE SHOULD RESULT IN ANOTHER WINDY AFTERNOON.
HOWEVER...WIDESPREAD EXTENDED PERIOD OF WARNING CRITERIA ON PLAINS
NOT EXPECTED THOUGH WE MAY SEE AN ISOLATED GUST TO AROUND 60 MPH
HERE OR THERE INCLUDING IN THE BILLINGS VICINITY. BT
.LONG TERM...VALID FOR WED...THU...FRI...SAT...SUN...
MINOR CHANGES AGAIN TODAY...MAINLY CONCERNED WITH TIMING ONCE
AGAIN. MODELS CONTINUE IN PRETTY GOOD AGREEMENT ON OVERALL
PATTERN OF UNSETTLED WEATHER...AND EXPECTED CHANGES THROUGH THE WEEK.
THE UPPER LEVEL FLOW ACROSS THE REGION WILL TRANSITION FROM
UNSTABLE NORTHWEST FLOW THROUGH SOMEWHAT ZONAL FLOW...AND ON TO
AN INCOMING PACIFIC TROF BY NEXT WEEKEND.
HAVE KEPT LOW POPS IN THE HIGH TERRAIN AND EXTREME WEST FOR
WEDNESDAY...BUT BUT HAVE PARED BACK FROM THE EAST A BIT...AS IT
NOW APPEARS THAT SHALLOW RIDGING WILL BEGIN BUILDING IN THE EAST
AT THAT TIME. A SHORTWAVE LOOKS LIKE IT WILL PUSH THROUGH BY LATE
MORNING THURSDAY FORCE THE SHALLOW RIDGING EASTWARD...AND FLATTEN
THE FLOW. AGAIN KEPT AT LEAST SLIGHT POPS INTACT ACROSS MUCH OF
THE REGION ...BUT AGAIN TAPERED HIGHER POPS BACK TO THE WEST...IN
AN ATTEMPT TO BETTER ACCOUNT FOR TIMING OF THE WAVE INTO THE
REGION. THURSDAY HAS BECOME A BIT MORE DIFFICULT THAN WITH
PREVIOUS RUNS...AS IT HAS BECOME A MORE OF A TRANSITION DAY...AS
MOVE TOWARD ZONAL FLOW WITH THE PASSAGE OF A RESPECTABLE
SHORTWAVE. THURSDAY CONTINUES BE THE WARMEST OF THE EXTENDED
PERIOD AT THIS TIME...BUT DID NOT WARM ANY FURTHER AT THIS
TIME...AS AM CONCERNED SHOWERS MY INHIBIT WARMUP A BIT. DO EXPECT
DOWNSLOPE FLOW TO SET IN QUICKLY BEHIND SHORTWAVE...CLEARING OUT
THE WEST FAIRLY QUICKLY. QUESTION MARK WILL BE SPEED OF SHORTWAVE
PASSAGE. SOUTHWEST FLOW SETS UP OVER THE REGION BY FRIDAY NIGHT
AS THE PACIFIC TROF PUSHES INTO THE PACIFIC NORTHWEST. CURRENT
MODEL RUNS CONTINUE TO BRING TROF ACROSS THE REGION...BUT
PREVIOUS RUNS HAVE BEEN INDICATION SOME SPLITTING OF THE FLOW.
HAVE CONTINUE WITH HIGH CHANCE POPS ACROSS THE REGION FOR FRIDAY
NIGHT THROUGH THE END OF THE PERIOD...AS THE SYSTEM CONTINUES TO
LOOK QUITE POTENT. POTENTIAL SPLITTING WILL HAVE TO BE WATCHED
CLOSELY AS THE SYSTEM GETS CLOSER. 850 MB TEMPS...-6 TO -11C ON
SATURDAY...CONTINUE TO INDICATE PLUMMETING TEMPS ACROSS THE
REGION WITH THIS TROF. AAG
&&
.AVIATION...
ISOLATED TO SCATTERED SHOWERS ARE EXPECTED ACROSS THE REGION
TODAY...WITH LOCALIZED MVFR CONDITIONS...BUT GUSTY WINDS ACROSS
THE REGION ARE THE GREATEST CONCERN TO AVIATION TODAY. GUSTY WEST
WINDS WILL CONTINUE ACROSS THE REGION...WITH GUSTS AROUND 40
KNOTS FROM KBIL WEST...AND AROUND 25 KNOTS EAST OF KBIL. WINDS
WILL DROP OFF ACROSS THE PLAINS AFTER DARK...BUT ARE EXPECTED TO
INCREASE ALONG THE UPPER YELLOWSTONE AND UPPER STILL WATER RIVER
VALLEYS AROUND MIDNIGHT...SPREADING NORTH TO HARLOWTON AND JUDITH
GAP. GUSTS IN EXCESS OF 50 KNOTS ARE POSSIBLE IN THESE AREAS.
OCCASIONAL MOUNTAIN OBSCURATION ARE EXPECTED. AAG
&&
.PRELIMINARY POINT TEMP/POPS...
MON TUE WED THU FRI SAT SUN
-----------------------------------------------------------
BIL 033/045 024/034 022/038 028/050 028/034 018/021 011/023
25/W 43/J 21/B 22/W 33/S 45/J 42/J
LVM 033/040 024/030 020/039 028/048 025/031 015/019 006/020
34/W 53/J 22/J 22/W 32/S 34/J 42/J
HDN 030/047 024/038 019/041 021/052 023/037 019/024 011/025
35/W 33/W 21/B 22/W 33/S 45/J 42/J
MLS 028/043 019/036 014/039 021/051 023/035 015/025 011/021
23/W 21/B 11/B 12/W 22/S 44/J 42/J
4BQ 029/045 022/037 017/040 020/054 023/039 017/031 013/031
24/W 31/B 11/B 11/B 22/S 45/J 32/J
BHK 025/043 018/033 013/036 022/049 019/037 015/026 011/024
23/W 21/N 11/B 11/B 22/S 44/J 42/J
SHR 024/045 021/034 018/039 021/054 024/038 018/028 013/026
23/W 33/J 22/J 22/W 23/S 34/J 43/J
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...HIGH WIND WATCH IN EFFECT FROM MIDNIGHT MST TONIGHT THROUGH
LATE MONDAY NIGHT FOR ZONES 28-41-63.
WIND ADVISORY IN EFFECT UNTIL 6 PM MST MONDAY FOR ZONES
65-66.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Nov 13, 3:07 PM MST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 307 PM MST SUN NOV 13 2011 MTZ028>042-056>058-063>068-WYZ098-099-142215- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 307 PM MST SUN NOV 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT THOSE PLANNING TRAVEL ALONG INTERSTATE 90 FROM LIVINGSTON TO BIG TIMBER...HIGHWAY 191 FROM BIG TIMBER TO HARLOWTON AND JUDITH GAP...AND ALONG THE BEARTOOTH FRONT...SHOULD BE PREPARED FOR DANGEROUS CROSSWINDS. STRONG SOUTHWEST WINDS FROM 25 TO 40 MPH CAN BE EXPECTED WITH GUSTS AS HIGH AS 60 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG SOUTHWEST WINDS WITH GUSTS OF 60 MPH WILL CONTINUE TO AFFECT THE LIVINGSTON AREA AND BEARTOOTH FOOTHILLS SUNDAY THROUGH MONDAY. BIG TIMBER...HARLOWTON TO JUDITH GAP COULD ALSO BE AFFECTED BY WIND GUSTS TO NEAR 60 MPH. A STRONG COLD FRONT WILL PUSH OUT OF CANADA LATE FRIDAY INTO SATURDAY. THIS FRONT WILL LIKELY BRING ACCUMULATING SNOW AND COLD ARCTIC AIR. TIMING AND LOCATION OF THE HEAVIEST SNOWFALL IS STILL UNCERTAIN AT THIS TIME BUT PEOPLE SHOULD PREPARE FOR MUCH COLDER TEMPERATURES BY THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.